How long does it take for Remicade to get out of your system?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

magnetic
Regular Member


Date Joined Apr 2006
Total Posts : 84
   Posted 3/18/2008 3:59 PM (GMT -7)   
Hi,
  I was told by my specialist that I have developed anti-bodies to Remicade and can not take it anymore.
He also said that before I could try any other treatments, the Remacide need to be gone from my system.
 
Anyone know how long this could take? (the specialist couldn't tell me how long this would take)
 
Thanks,
 M
Diagnosed June 2005 with Crohns (left colon, large bowel)
Diagnosed Osteopenia Feb 2006
Jan07 Arthritis noticed in hands, not too bad yet
Crohns Arthritis Diagnosed January 2008
Remacide started March 2007, Developed anti-bodies Jan 2008, Remacide stopped Jan 08
Asthma since childhood
 
changed my style to silver
changed my clothes to black


trickynikki
Regular Member


Date Joined Jul 2003
Total Posts : 471
   Posted 3/18/2008 7:08 PM (GMT -7)   
I developed antibodies to Remicade as well. My specialist couldn't tell me how long it would take to get the Remicade out of my system, either. However, I haven't had an infusion in over 2 months now and I still have symptoms from the allergic reaction it caused me. I didn't notice them for awhile as I am on prednisone, but as I taper I am starting to feel joint pain again.
~Nikki


broomhilda
Veteran Member


Date Joined May 2007
Total Posts : 1488
   Posted 3/18/2008 9:00 PM (GMT -7)   
Trickynikki- Your joint pain can be a result of the prednisone taper. Ask you doctor about slowing down the tapering dose. I decreased 2.5mg every two weeks and had NO joint pain...it was lovely! The first taper I was trying to reduce 5mg every week and the joint pain was horrible.

Magnetic- I don't know how long it takes Remicade to get out of your system. I did build antibodies to it too. I was having infusions every 6 weeks and about a month after the last Rem. infusion my GI put me on Humira. I did fine with this time frame for the switch-a-roo. I like the Humira 100 times better too!

Good Luck to you Both!
Dx'd Jan'06, 1st Resection 7/06, Predinsone, Humira, Imuran, B12 injections, Nexium. Secondary conditions: Psorasis, Acne, Fatigue, Joint Pain, Lactose Intolerant, gallstones, fibroid cysts, peri-menopausal.


mommdisme
New Member


Date Joined Mar 2008
Total Posts : 3
   Posted 3/20/2008 12:28 AM (GMT -7)   
I believe remicade is stored in your liver w/ a slow release. It depends on your dose, but I believe it takes at least 4 weeks to be removed from your body if your infusion is every 4 weeks. I was told the anti-bodies take months to go away, but not remicade, that's is gone much sooner.

PaloPalo78
Regular Member


Date Joined Feb 2008
Total Posts : 42
   Posted 3/20/2008 11:26 AM (GMT -7)   

mommdisme , thats interesting ... i guess it is then very important to have a perfectly functioning liver to help the remicade work best ? ..

have you read this on the net anywhere , ive been searching about how it works in the body and cant find anything so far , i would be very greatful if you can point me in the right direction . probably sounds very obvious but i would love to read something about it and the liver etc


Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 6840
   Posted 3/20/2008 12:54 PM (GMT -7)   
The half-life of Remicade is 21 days. That means that a dose of Remicade infused on the 1st of the month, will be half gone from the body one the 21st of the month. In theory then, the remainder of the medication will be gone from the body by day 42. However, some people are known to metabolize the medication more quickly, and others more slowly.

When I developed antibodies to Remicade, my GI told me I needed to wait at least 6 weeks, but preferably 8 weeks, before I could start Humira. He wanted to make sure that my body had time to resolve the antibody situation. He didn't want there to be any possibility that my reaction to Remicade lingered and could effect my body's ability to handle the Humira.
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, diffuse connective tissue disease, Sjogren's Syndrome ?
 


cooltiger
New Member


Date Joined Mar 2013
Total Posts : 10
   Posted 2/26/2014 6:21 AM (GMT -7)   
Ides so after waiting for the antibodies from remicade to leave yiur system after 8 weeks did the Humira work for you? ? I have developed antibodies to Remicade after my 9th infusion. . I have excruciating migrating joint pain.. they have just put me on prednisone for that.. I have crohns / colitis. . Theyre gunna switch me to Humira in about 8 weeks.. this joint pain is absolutely killing me.. never ever had joint pain prior to remicade. . So remi has caused this.. will this joint pain ever go away?? Im very worried. . Thanks :-)

Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 6840
   Posted 2/26/2014 5:26 PM (GMT -7)   
Cooltiger - what type of antibodies? Antibodies to the protein in Remicade or lupus antibodies? I developed lupus antibodies. I only took Humira for 2.5 months. It seemed to keep my Crohn's under control.

However, I developed drug-induced lupus from the Humira. Horrid problems that took one year to resolve. That is why I asked what type of antibodies you developed.
Moderator Crohn's disease, Osteoarthritis and Irritable Bowel Forums

CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, pulmonary hypertension, degenerative disc disease, asthma, severe allergy and a host of other medical problems.

cooltiger
New Member


Date Joined Mar 2013
Total Posts : 10
   Posted 2/27/2014 3:16 AM (GMT -7)   
My ANA levels are greater than 2, 500 when I did blood test.. they were zero before. . They just said that im building up antibodies to Remicade.. this is causing major joint pain. . My inflammatory markers are all over the place they said.. I had my last remicade infusion on 2 Jan so its 8 weeks today since I had my last infusion. . I started humira x 4 injections today, first loading dose. . Every time I ask the docs how long this excruciating joint pain will last, ni ibe can answer me.. im so angry with them.. I never ever had joint pain before remi.. the remi antibodies has definitely caused this. . Just wondering how long it takes for this pain to go away and get the antibodies out of my system. . Thank you so much :-)

cooltiger
New Member


Date Joined Mar 2013
Total Posts : 10
   Posted 2/27/2014 3:22 AM (GMT -7)   
The migrating joint pain is the only problem I get.. no lupus butterfly rash or anything like that. . Usually after 6 weeks after an infusion the pain starts.. it happened after my 8th and 10th infusion only the previous infusions there were no problems with the joint pain. . The joint pain was my only bad thing. .

cooltiger
New Member


Date Joined Mar 2013
Total Posts : 10
   Posted 2/27/2014 3:28 AM (GMT -7)   
I meant 9th and 10th infusion (typo). . Sorry Ides.. I don't know what kinda antibodies I have.. lupus or protein.. better ask them .. thank you Ides

Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 6840
   Posted 2/27/2014 5:39 PM (GMT -7)   
With the positive ANA you have developed antibodies that occur in lupus. Hopefully in 6-8 weeks following your last Remicade infusion you should see the antibodies decreasing. It may take a few more weeks for them to clear your system. Now comes the big BUT - if your joint pain doesn't start to subside of you develop extreme fatigue, please see a rheumatologist! You may need treatment for the lupus antibodies. Also, they need to continue to monitor the antibody levels. Humira carries the same risk for developing these antibodies.
Moderator Crohn's disease, Osteoarthritis and Irritable Bowel Forums

CD, Ankylosing Spondylitis, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, pulmonary hypertension, degenerative disc disease, asthma, severe allergy and a host of other medical problems.

indigosunrise
Regular Member


Date Joined Nov 2007
Total Posts : 481
   Posted 3/3/2014 12:36 PM (GMT -7)   
Hi cooltiger,

I am so sorry to hear you are going through this! My last Remicade infusion was in August and I am still dealing with the Lupus antibodies. Feel free to ask me any questions you may have. I agree with Ides--please see a rheumatologist if this does not go away soon.

Take care and keep us posted!
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, November 25, 2014 6:13 PM (GMT -7)
There are a total of 2,277,875 posts in 253,190 threads.
View Active Threads


Who's Online
This forum has 158662 registered members. Please welcome our newest member, JessL324.
332 Guest(s), 19 Registered Member(s) are currently online.  Details
Celeste15, notsosicklygirl, epiq12, imagardener2, Utahgal, FromSouth, bigrich22, AngelLisa, Girlie, Tudpock18, lesweet1971, InTheShop, jsanch6couv, Big Mac, JackH, cappuccinocurls, quincy17, Melaine, selenh


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer